Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 80, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 20, 2025, 3:31 PM CDT for Benton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2025, 3:31 PM CDT (20:31 UTC)
- Expired
- Sep 20, 2025, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Benton County, AR
The radar
The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WGUS54 KTSA 202031
FFWTSA
ARC007-202345-
/O.NEW.KTSA.FF.W.0080.250920T2031Z-250920T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
331 PM CDT Sat Sep 20 2025
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Central Benton County in northwestern Arkansas...
* Until 645 PM CDT.
* At 331 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Springdale... Rogers...
Bentonville... Lowell...
Gentry... Cave Springs...
Decatur... Highfill...
Springtown... Northwest Arkansas Regional
Airport...
Centerton... Vaughn...
Healing Springs... Rocky Comfort...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3638 9452 3638 9447 3637 9436 3635 9430
3631 9419 3621 9401 3622 9433 3621 9434
3629 9451
FLASH FLOOD...RADAR INDICATED
$$
Lacy1 follow-up statement
991
WGUS74 KTSA 202342
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
642 PM CDT Sat Sep 20 2025
ARC007-202352-
/O.EXP.KTSA.FF.W.0080.000000T0000Z-250920T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-
642 PM CDT Sat Sep 20 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 645 PM CDT THIS EVENING FOR
CENTRAL BENTON COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 3638 9452 3638 9447 3637 9436 3635 9430
3631 9419 3621 9401 3622 9433 3621 9434
3629 9451
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 12:40 PM CDT, 2 hours 51 minutes earlier. Its key messages:
- Issued at 1239 PM CDT Sat Sep 20 2025
- Isolated severe thunderstorms possible late today and this evening from northeast Oklahoma into northwest Arkansas.
- Warm to hot conditions continue through Sunday, with temperatures moderating Monday and then cooler into next week.
- Daily shower and thunderstorm chances continue into Wednesday. There is a moderate chance of a more robust storm complex crossing the area Monday night and Tuesday.
Area forecast discussion, Sep 20, 12:40 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1240 PM CDT Sat Sep 20 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Issued at 1239 PM CDT Sat Sep 20 2025 - Isolated severe thunderstorms possible late today and this evening from northeast Oklahoma into northwest Arkansas. - Warm to hot conditions continue through Sunday, with temperatures moderating Monday and then cooler into next week. - Daily shower and thunderstorm chances continue into Wednesday. There is a moderate chance of a more robust storm complex crossing the area Monday night and Tuesday. && .SHORT TERM... (Through tonight ) Issued at 1239 PM CDT Sat Sep 20 2025 A thunderstorm complex crossed northern portions of the area this morning. That complex is weakening and exiting the area. However, showers and a few thunderstorms continue a little north of the trailing boundary that extends from near Ozark to the north side of the Tulsa area and into Osage County. That part of the boundary near and northwest of Tulsa should become about stationary, as the more eastern part of the boundary drifts a little more south. Convection along the boundary may not completely end before new cells develop near it during peak heating or this evening. The peak of coverage could wait until evening as flow several thousand feet above the ground increases to near 30 knots from the west-southwest. A few downbursts near severe criteria are possible. There may also be a brief window / zone where hail potential is enhanced. In general, the low-level flow may be too weak to support wider / stronger updrafts. But the combination of the increase in low-level flow and potential for pooling a deeper pocket of moisture near the old boundary could result in the potential for a few severe hail reports. This activity should diminish overnight but may not completely end as a weak low-level jet continues into northeast Oklahoma. && .LONG TERM... (Tomorrow through Saturday) Issued at 1239 PM CDT Sat Sep 20 2025 The northwest upper-level flow pattern will continue into Wednesday with daily rounds of showers and thunderstorm. Consensus is developing in the data that a more robust thunderstorm complex could track across the area Monday night and into Tuesday. Northeast Oklahoma and northwest Arkansas appear to be most favored for that potential, but there will be rain chances area wide. This idea is based on the expectation that a stronger upper-level system will move through the center of the U.S. Tuesday and Wednesday. Faster winds aloft with and ahead of the system support a more organized storm event. Temperatures will gradually moderate into next week with the daily rain chances and increase in clouds. Cooler air will spread into the area with the passage of the upper system. && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Sat Sep 20 2025 In the near term, a cluster of storms are likely to impact KFYV, where a tempo IFR has been inserted, with lighter shower activity at KXNA and KROG. CAM guidance suggests that isolated to widely scattered storms could develop this afternoon near residual outflow boundary across NE OK and possibly near KFSM. Inserted prob30s to cover potential for late afternoon and early evening activity at those sites. Guidance keeps scattered activity thru the night across NE OK and NW AR as warm advection increases with LLJ. Used another group of prob30s to cover potential at most sites except KMLC and KFSM which are expected to be mostly south of the focused area. Also inserted some fog potential at KFYV around daybreak. VFR conditions can be expected outside of storm activity. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 69 85 69 86 / 30 50 60 40 FSM 69 91 70 86 / 30 20 40 60 MLC 68 88 70 88 / 10 30 40 50 BVO 64 82 64 86 / 40 50 60 30 FYV 64 87 65 83 / 40 30 50 70 BYV 65 87 66 82 / 40 50 50 80 MKO 67 86 68 86 / 30 30 50 60 MIO 65 84 65 84 / 50 50 60 50 F10 66 86 67 88 / 30 40 50 50 HHW 68 89 69 89 / 10 10 30 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...08 LONG TERM....08 AVIATION...30
Hazardous weather outlook, Sep 20, 1:02 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 102 PM CDT Sat Sep 20 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 102 PM CDT Sat Sep 20 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily along and north of Interstate 40. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... An ongoing storm complex over northwest Arkansas will continue to move southeast this afternoon and gradually weaken. Additional activity is expected to develop to the west across northeast Oklahoma along an outflow boundary. While the bulk of the storms will remain elevated, sufficient heating across the northeast Oklahoma portion of the area may result in instability strong enough to support large hail to half dollar size and wind gusts to 65 mph. Locally heavy rainfall will remain possible as a pocket of deep moisture remains across the region. The activity is expected to diminish in intensity and coverage with the loss of daytime heating, however a strengthening low level jet may support a strong updraft or two through midnight as the storms move east across northeast Oklahoma and far northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY and TUESDAY...Thunderstorm Potential...Heavy Rain Potential WEDNESDAY...Thunderstorm Potential. THURSDAY and FRIDAY...No Hazards. EXTENDED DISCUSSION... Daily thunderstorm chances continue Sunday through Tuesday with locally heavy rainfall and an isolated severe weather potential. Thunderstorm complexes will become more widespread and potentially stronger Sunday night into Monday and Monday night into Tuesday as an upper low moves through the Southern Plains. A drying trend begins by the middle of next week as the low pulls away from the area and high pressure builds into the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 20, 10:46 AM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1046 AM CDT Sat Sep 20 2025
OKZ057-061>063-201630-
Craig OK-Rogers OK-Delaware OK-Mayes OK-
1046 AM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CRAIG...NORTHEASTERN
ROGERS...SOUTHWESTERN DELAWARE AND MAYES COUNTIES THROUGH 1130 AM
CDT...
At 1046 AM CDT, Doppler radar indicated a cluster of strong
thunderstorms centered near Adair, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pensacola... Jay...
Cherokee State Park... Rose...
Langley... Snowdale State Park...
Disney Little Blue State Park... Big Cabin...
Strang... Leach...
Zena... Hoot Owl...
Chloeta... Pryor Creek...
Twin Oaks... Adair...
Pryor... Ketchum...
Kansas... Spavinaw State Park...
This includes Interstate 44 between mile markers 260 and 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3628 9544 3660 9543 3652 9477 3616 9479
TIME...MOT...LOC 1546Z 296DEG 24KT 3645 9522
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 20, 12:59 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1259 PM CDT Sat Sep 20 2025
ARZ010-011-201900-
Madison AR-Washington AR-
1259 PM CDT Sat Sep 20 2025
...STRONG THUNDERSTORMS WILL IMPACT MADISON AND WASHINGTON COUNTIES
THROUGH 200 PM CDT...
At 1259 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Wesley to near West Fork to near Lincoln.
Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Wesley... Woolsey...
Elkins... Cincinnati...
Savoy... Aurora...
Winslow... Wedington...
Combs... Odell...
Lincoln... Georgetown...
Boston... Dutton...
Devils Den State Park... Brentwood...
Strickler... Delaney...
Arnett... Brashears...
This includes Interstate 49 between mile markers 42 and 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3576 9352 3577 9391 3576 9449
3610 9455 3610 9439 3612 9439 3615 9390
3601 9345 3597 9345
TIME...MOT...LOC 1759Z 292DEG 29KT 3605 9393 3596 9417 3594 9445
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 6:43 AM CDT | Special Weather Statement | TSA | Benton | 47 min |
| Sep 20, 7:26 AM CDT | Special Weather Statement | TSA | Benton | 34 min |
| Sep 20, 7:54 AM CDT | Special Weather Statement | TSA | Carroll, Madison | 66 min |
| Sep 20, 8:28 AM CDT | Special Weather Statement | TSA | Madison | 47 min |
| Sep 20, 8:46 AM CDT | Special Weather Statement | TSA | Franklin | 44 min |
| Sep 20, 12:59 PM CDT | Special Weather Statement | TSA | Madison, Washington | 61 min |
| Sep 20, 1:03 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Sep 20, 2:21 PM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
| Sep 20, 4:06 PM CDT | Special Weather Statement | TSA | Benton | 24 min |
| Sep 20, 4:13 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 3 hr |
| Sep 20, 4:18 PM CDT | Special Weather Statement | TSA | Madison | 27 min |
Nearby
Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.